Alert archive / Alabama / Tornado Warnings in 2025

Tornado Warning 3, NWS Huntsville, AL

February 15, 20254 counties in Alabama

NWS Huntsville, AL issued this tornado warning at Feb 15, 2025, 11:28 PM CST for 4 counties in Alabama. It was in force for 47 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2025, 11:28 PM CST (05:28 UTC)
Expired
Feb 16, 2025, 12:15 AM CST
In force
47 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Franklin County, AL, Lawrence County, AL, Limestone County, AL, Morgan County, AL

The radar

The Columbus AFB radar (KGWX), 115 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 11:31 PM CSTTSTM WND DMG11 Ese Littleville, ALTrees were knocked down on CR 343. Time estimated by radar.
Feb 15, 11:32 PM CSTTSTM WND DMG10 Ssw Town Creek, ALTrees were knocked down on CR 129. Time estimated by radar.
Feb 15, 11:32 PM CSTTSTM WND DMG9 Ssw Town Creek, ALTrees were knocked down on CR 131. Time estimated by radar.
Feb 15, 11:33 PM CSTTSTM WND DMG10 Ssw Town Creek, ALMetal roofing was torn off of a trailer home along CR 343. Time estimated by radar.
Feb 15, 11:33 PM CSTTORNADO10 Ssw Town Creek, ALAn EF-1 tornado with peak wind of 95 mph, path length of 1.5 miles, and maximum path width of 150 yards.
Feb 15, 11:35 PM CSTTSTM WND DMG10 Ssw Town Creek, ALPole Barn destroyed along county rd 129 and 131, Trees down as well.
Feb 15, 11:36 PM CSTTSTM WND DMG8 S Town Creek, ALTrees were knocked down on CR 236. Time estimated by radar.
Feb 15, 11:38 PM CSTTSTM WND DMG7 S Town Creek, ALTrees were knocked down along CR 146. Time estimated by radar.
Feb 15, 11:38 PM CSTTSTM WND DMG7 S Town Creek, ALTrees were uprooted and landed on a power pole bending it to the ground along highway 101 between Watches Creek and Hatton. Time estimated by radar.
Feb 15, 11:38 PM CSTTSTM WND DMG8 S Town Creek, ALTrees were uprooted and snapped along County Road 23 between CR 144 and Hatton. Time estimated by radar.
Feb 15, 11:39 PM CSTTSTM WND DMG6 S Town Creek, ALCorrects previous tstm wnd dmg report from 6 S Town Creek. Trees were knocked down on CR 147. Time estimated by radar.
Feb 15, 11:39 PM CSTTSTM WND DMG7 S Town Creek, ALLarge tree limbs were snapped along Highway 157 at CR 147 and CR 148. Time estimated by radar.
Feb 16, 12:04 AM CSTTSTM WND GST 524 Wnw Mooresville, AL
Feb 16, 12:04 AM CSTTSTM WND GST 524 Wnw Mooresville, AL
Feb 16, 12:09 AM CSTTSTM WND GST 614 Wnw Mooresville, AL
Feb 16, 12:09 AM CSTTSTM WND GST 614 Wnw Mooresville, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:11 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

069 
WFUS54 KHUN 160528
TORHUN
ALC059-079-083-103-160615-
/O.NEW.KHUN.TO.W.0003.250216T0528Z-250216T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
1128 PM CST Sat Feb 15 2025

The National Weather Service in Huntsville Alabama has issued a

* Tornado Warning for...
  Southeastern Limestone County in north central Alabama...
  Northeastern Franklin County in northwestern Alabama...
  Northwestern Morgan County in north central Alabama...
  Central Lawrence County in northwestern Alabama...

* Until 1215 AM CST.

* At 1127 PM CST, a severe thunderstorm capable of producing a
  tornado was located 8 miles southeast of Littleville, or 9 miles
  east of Russellville, moving east at 60 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Decatur and Trinity around 1150 PM CST.
  Tanner around 1200 AM CST.
  Madison around 1210 AM CST.

Other locations impacted by this tornadic thunderstorm include Belle
Mina, Hatton, Newburg, Chalybeate Springs, Hillsboro, Tharptown,
Mooresville, Ne Smith, Caddo, and Wheeler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3456 8766 3457 8761 3457 8752 3460 8751
      3477 8679 3459 8679 3444 8763
TIME...MOT...LOC 0527Z 250DEG 53KT 3452 8756 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KDW
2 follow-up statements
195 
WWUS54 KHUN 160535
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
1135 PM CST Sat Feb 15 2025

ALC059-160545-
/O.CAN.KHUN.TO.W.0003.000000T0000Z-250216T0615Z/
Franklin AL-
1135 PM CST Sat Feb 15 2025

...THE TORNADO WARNING FOR NORTHEASTERN FRANKLIN COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of Franklin County. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CST for north central,
northeastern and northwestern Alabama...and Middle Tennessee.

&&

LAT...LON 3458 8751 3459 8751 3477 8679 3459 8679
      3448 8753 3457 8753
TIME...MOT...LOC 0535Z 248DEG 54KT 3457 8742 

$$

ALC079-083-103-160615-
/O.CON.KHUN.TO.W.0003.000000T0000Z-250216T0615Z/
Limestone AL-Morgan AL-Lawrence AL-
1135 PM CST Sat Feb 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CST FOR
SOUTHEASTERN LIMESTONE...NORTHWESTERN MORGAN AND CENTRAL LAWRENCE
COUNTIES...

At 1135 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Town Creek, or 9 miles northwest of
Moulton, moving east at 60 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Decatur around 1150 PM CST.
  Tanner around 1200 AM CST.
  Madison around 1210 AM CST.

Other locations impacted by this tornadic thunderstorm include Belle
Mina, Hatton, Chalybeate Springs, Hillsboro, Mooresville, Ne Smith,
Caddo, and Wheeler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3458 8751 3459 8751 3477 8679 3459 8679
      3448 8753 3457 8753
TIME...MOT...LOC 0535Z 248DEG 54KT 3457 8742 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KDW
074 
WWUS54 KHUN 160550
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
1150 PM CST Sat Feb 15 2025

ALC079-083-103-160615-
/O.CON.KHUN.TO.W.0003.000000T0000Z-250216T0615Z/
Limestone AL-Morgan AL-Lawrence AL-
1150 PM CST Sat Feb 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CST FOR
SOUTHEASTERN LIMESTONE...NORTHWESTERN MORGAN AND EAST CENTRAL
LAWRENCE COUNTIES...

At 1149 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Trinity, or 9 miles northeast of Moulton,
moving east at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Decatur and Trinity around 1155 PM CST.
  Tanner around 1205 AM CST.
  Madison around 1215 AM CST.

Other locations impacted by this tornadic thunderstorm include
Mooresville, Belle Mina, Caddo, Wheeler, Chalybeate Springs, and
Hillsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3477 8679 3459 8679 3453 8729 3464 8733
TIME...MOT...LOC 0549Z 253DEG 46KT 3461 8721 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KDW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 15, 9:16 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 15, 9:16 PM CST, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Huntsville AL
916 PM CST Sat Feb 15 2025

...New NEAR TERM...

.NEAR TERM...
(Rest of tonight)
Issued at 743 PM CST Sat Feb 15 2025

[UPDATE 915 PM] A Tornado Watch has been issued for all of
northern Alabama and southern middle Tennessee and is in effect
through 4 AM CST Sunday. Make sure to stay weather aware and have
multiple ways to receive warnings tonight!

Currently some light showers are being shown by radar out ahead
of the main line of storms that extends from Louisiana up through
western Tennessee and Kentucky. Both the soundings from Jackson,
MS and Birmingham, AL show a capping inversion aloft (especially
in JAN's). The instability is not as robust in BMX's sounding;
however, the instability may increase as the low level jet
increases tonight. For our area, there is ample bulk shear and Hi-
Res guidance also indicates that there may be a narrow corridor
of sufficient surface instability (and increased low-level lapse
rates) along and west of I-65 tonight. Although, with cold air
damming occurring to our east over the southern Appalachians, it
seems more likely that instability will be a bit more limited over
northeast Alabama overnight. This will be monitored over the next
few hours to see if this holds true.

Overall, the forecast has not changed too much, as we are still
anticipating a line of severe storms to move through the region
this evening and overnight. Damaging winds, heavy downpours, as
well as the potential for a few tornadoes are the main threats.
With an inch or less of rain forecast with the fast-moving line of
storms, nuisance flooding may be a concern (especially with the
rains we've received recently). Although, we are not expecting
widespread flooding at this time. We are going to keep an eye on
our rivers with this rainfall as well as downstream flow, as a
couple of our rivers remain in flood from this past week. As for
timing of the storms tonight, Hi-Res models suggest that our
current thinking (and most likely time) of the line moving
through our area of 10 PM over northwest Alabama and moving east
of our area between 3-4 AM.

Make sure to have multiple ways to receive warnings tonight,
especially ones that will wake you up!

&&

.SHORT TERM...
(Sunday through Monday)
Issued at 101 PM CST Sat Feb 15 2025

The line of storms will exit the area before sunrise Sunday
morning. Gusty winds of 20-30 mph will remain during the morning
before diminishing by around lunchtime. A colder and drier airmass
advects in from the NW on Sunday bringing in another shot of
cooler air into the TN Valley. Afternoon temperatures will only
be in the upper 40s with overnight lows dipping down into the mid
20s. Given the breezy conditions during the day, a flash freeze
overnight is not expected.

As the upper level trough axis associated with the storms Saturday
night pushes further east of the forecast area, a more zonal flow
pattern sets up across the Southeast to start the new work week.
Dry and below normal conditions continue on Monday with highs only
in the mid 40s and overnight lows once again dropping down into
the mid 20s. These temperatures are approximately 10 degrees below
the climatological normals for this time of year.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 238 AM CST Sat Feb 15 2025

On Tuesday morning, an area of upper low pressure should be exiting
to the east from the Canadian Maritimes. West and south of this low,
a generally zonal upper flow should be in place over much of the
CONUS, with weak troughing across the western states. At this time,
an upper level system heading southward across Alberta will result
in an area of low pressure forming over the upper Mississippi
Valley on Wednesday. This system will bring more inclement weather
to the Tennessee Valley for the midweek. Before then, a strong
and cold surface high over Saskatchewan with sea level pressure in
the lower 1050s mb will exert its influence to the SE, and
continue a chilly trend across this area. With more clouds moving
in as the upper system forms, more limited direct sun will result
in highs only in the lower 50s, a bit cooler than average readings
around 58 degrees. These lower 50s will be the warmest temperature
of this period, as more colder air is forecast to arrive for the
mid and latter half of the week.

The upper system consolidating over the eastern plains and western
Great Lakes will bring a wintry mix across the area beginning Tue
night. The latest grids, based mainly on the NBM has a rain/snow mix
for over our Tennessee counties into NW Alabama, with a cold rain
more to the SE. On Wednesday, the mix of rain/snow will continue,
over similar areas of southern middle Tennessee to NW Alabama, with
showers more to the SE. With clouds, good precipitation chances and
cold air advection becoming more dominant, high temperatures for
the mid week will be colder, ranging from the mid/upper 30s for our
TN group and NW AL, with low/mid 40s more towards Marshall, Cullman
and southern DeKalb counties. The system should exit to the east
Wed night with precipitation tapering off from west to east. Went
with a faster track of the precip ending. Total snow amounts should
remain under an inch over our north and western areas, with lesser
amounts to the SE.

Precip ending will help limit snow accumulations, as low temperatures
plummet into the mid/upper teens before daybreak Thursday. With
clouds slowly decreasing and a lower 1040s mb surface high building
SE over the eastern Great Plains, it will very chilly day with highs
only in the upper 20s to lower 30s. A NW-N winds of 5-15 mph will
produce wind chill values in the teens to lower 20s. Even colder
Thur night with lows in the lower teens. High temperatures to close
out the work week should only rise into the mid 30s to around 40
under partly cloudy skies.

&&

.AVIATION...
(00Z TAFS)
Issued at 558 PM CST Sat Feb 15 2025

Some light returns are shown by radar moving over northwestern
Alabama at present. However, a line of showers and severe storms
is forecast to move across the local area from west to east
between 10PM-4AM this evening and overnight. The main threats will
be heavy rain, damaging winds, and potentially a few tornadoes.
This system will bring reductions in visibility (especially in the
heavier rain) as well as lower ceilings. MVFR to IFR conditions
are forecast overnight, with improvements to MVFR Sunday
afternoon. Outside of storms, it will also be windy. Sustained
winds between 15-20 knots will shift from the south to west
through the overnight hours. Winds gusts generally between 25-35
knots are anticipated during this time as well. Lastly, LLWS
(southerly between 40-50 knots) will be a concern this evening and
overnight, especially along and ahead of the line of storms.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until noon CST Sunday for ALZ001>010-016.

TN...Wind Advisory until noon CST Sunday for TNZ076-096-097.

&&

NEAR TERM...26/17
SHORT TERM....GH
LONG TERM....RSB
AVIATION...26

In the hours before

Local storm report, Feb 15, 11:23 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1123 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     Tstm Wnd Dmg     1 SW Florence           34.81N 87.68W
02/15/2025                   Lauderdale         AL   Emergency Mngr

            Trees down at 728 Sherrod Avenue. Time
            estimated by radar.

&&
Local storm report, Feb 15, 11:24 PM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1124 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     Tstm Wnd Dmg     8 N Killen              34.98N 87.54W
02/15/2025                   Lauderdale         AL   Emergency Mngr

            Trees down at 110 CR 341. Time estimated by
            radar.

&&
Local storm report, Feb 15, 11:25 PM CST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1125 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     Tstm Wnd Dmg     1 SSW Underwood-Petersv 34.87N 87.70W
02/15/2025                   Lauderdale         AL   Emergency Mngr

            Trees down at CR 457 at CR 57. Time
            estimated by radar.

&&
Local storm report, Feb 15, 11:26 PM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1126 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     Tstm Wnd Dmg     1 WNW Florence          34.83N 87.68W
02/15/2025                   Lauderdale         AL   Emergency Mngr

            Tree knocked down on a house at 2237
            Randolph in Florence. Time estimated by
            radar.

&&

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:45 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence45 min
Feb 15, 10:56 PM CSTTornado WarningHUNColbert, Franklin, Lawrence34 min
Feb 15, 11:23 PM CSTTornado WarningHUNColbert, Lauderdale, Lawrence, Limestone37 min
Feb 15, 11:24 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan51 min
Feb 15, 11:59 PM CSTTornado WarningHUNJackson, Lawrence, Limestone, Madison46 min
Feb 16, 12:04 AM CSTSevere Thunderstorm WarningHUNCullman, Jackson, Lawrence, Limestone, Madison, Marshall and 1 more41 min
Feb 16, 12:40 AM CSTTornado WarningHUNJackson, Madison50 min
Feb 16, 12:45 AM CSTSevere Thunderstorm Warning Considerable damage threatHUNCullman, DeKalb, Jackson, Madison, Marshall, Morgan60 min
Feb 16, 1:06 AM CSTTornado WarningHUNDeKalb, Marshall28 min
Feb 16, 1:15 AM CSTTornado WarningHUNDeKalb, Jackson, Marshall45 min
Feb 16, 1:25 AM CSTTornado WarningHUNJackson14 min
Feb 16, 1:25 AM CSTTornado WarningHUNDeKalb29 min
Feb 16, 1:45 AM CSTTornado WarningHUNDeKalb15 min
Feb 16, 6:48 AM CSTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more2 hr

Nearby

Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.